Thunderstorm Wind, White
- When
- September 27, 10:09 AM CST
- Where
- White County, Sparta
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.933, -85.467
Trees were blown down in the city.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Sep 27, 8:15 AM CST, 1 hour 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 915 AM CDT SAT SEP 27 2003 DOPPLER CONTINUING TO SHOW SHOWERS/TSTMS MAINLY EASTERN AREAS MOVING EASTWARD. THIS IN A SIMILAR FASHION TO NASAS MM5 MODEL. WILL UPDATE AND BUMP POPS UP OVER EASTERN AREAS AND PLATEAU. SOME SUN GETTING OUT AHEAD OF LINE OF SHOWERS/TSTMS THIS MORNING AND WILL ADD FUEL. MM5 HAS PRECIP BASICALLY OUT OF THE CWA AROUND 21Z. WILL WORD UPDATED FORECAST ACCORDINGLY. UPDATE OUT AROUND 10AM. .BNA...NONE. BOYD 01
TNZ005>011-022>034-056>066-075>080-093>097-281000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT SAT SEP 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH MIDDLE TENNESSEE THIS MORNING AND EXIT THE REGION BY THIS AFTERNOON. AHEAD AND ALONG THIS FRONT SOME ISOLATED THUNDERSTORMS MAY PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED THIS MORNING AND EARLY THIS AFTERNOON. 31
The national radar mosaic for the moment the first event began.
2 thunderstorm wind. Local standard time, as filed.
Trees were blown down in the city.
Emergency Manager estimated wind gusts up to 60 mph at 1042 AM CST. Metal canopies and power lines were down at intersection of U.S. Highway 70 and Elmore. Also, a large Kroger sign was blown down. About a dozen trees were blown down at an industrial park along U.S. Highway 127. The strong winds blew down a large Taco Bell sign and a large McDonald sign.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5337786, 5337785.